MAUDE Adverse Event Report: ASPEN SURGICAL PRODUCTS, INC. DR FOG TREATED SPONGE, STERILE; ANTI-FOG

ASPEN SURGICAL PRODUCTS, INC. DR FOG TREATED SPONGE, STERILE; ANTI-FOG
Model Number DF-3120
Medical Device Problem Code Unsealed Device Packaging (1444)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Aspen surgical received a report from the distributor indicating that product was found with seal issues.The actual device is available for evaluation, and the manufacturing lot number was provided for review.The investigation is ongoing.If any additional relevant information is identified, the additional relevant information will be submitted in a supplemental report.
 
Event or Problem Description
Complainant alleges "sterilization breach, as seal was open.".
 
Additional Manufacturer Narrative
After the investigation, it was determined that the sponge was caught in the seal (seal interference).During manufacturing, if the sponge is curled it can get kicked over into the sealing area as the pouch moves through the packaging machine.The work instruction details a curled or bent sponge should be removed during the pouching operation to mitigate the sponge from being caught in the seal during sealing.Operators box product and inspect product/pouches as they are packaging the finished product, and this was not detected in this case.The root cause was a manufacturing error.If any additional relevant information is identified, it will be submitted in a supplemental report.

Brand Name
DR FOG TREATED SPONGE, STERILE
Common Device Name
ANTI-FOG
Manufacturer (Section D)
ASPEN SURGICAL PRODUCTS, INC.
6945 southbelt dr se
caledonia MI 49316
Manufacturer Contact
terry hall
6945 southbelt dr se
caledonia, MI 49316
6166987100
MDR Report Key20532774
Report Number3002750084-2024-00043
Device Sequence Number20894950
Product Code OCT
UDI-Device Identifier00840113206926
UDI-Public00840113206926
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K932449
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model NumberDF-3120
Device Lot Number402664
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/01/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/25/2024
Supplement Report FDA Received Date11/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown